Last month when I went to see my doctor she ran an A1C test and said my results were high. This was after some 18 hours of fasting. She then told me to take Metformin, one with evening meal, and to ...
I am 30 years old and I have a strong family history of diabetes in maternal and paternal sides. My grandma had amputations from gangrene due to diabetes and the list goes on and on from effects from ...
I am a nurse and this is the primary drug we give to type 2 diabetics. i have never heard of the side effects. Doesnt mean there arnt any but i would say the benefits of the drug far outweigh the risks. Not treating diabetes is far more dangerous!
no drug is safe for any patient you have cater for indivdual patient problems like if you are going some angiography or reanl scanning then you have to stop metformin , similarly in reanl failure you cannot take it , so the problem is with the use and in safe hands , it is very safe medicine and relax
I know for a fact some people can not take that medication. For two years I was on it and I kept hearing that the medication is the best and no they wouldn't change it but it messed up my digestive tract and had to be taken off of it and my symptoms cleared up in one week. The GI doctor said alot of people can't take it due to the side effects. I didn't think the side effects were worth it.
Metformin has the least amount of There is always someone allergic to something. Do you think airline took peanuts off the fare because of this, NO they took it off to save money.Pretzels are cheap. That is reason you see ads saying Metformin is no good. They want to sell actos, or avandia. Which to me are just a scam.Metformin is cheap and the best drug for us type 2 Diabetics
I pay 2 cents a pill for metformin. You'll pay at least $7 for avandia and or actos. metformin has the least amount of side affect of any drugs. Avandia is dangerous but they paid off the FDA.Actos the same. OH by the way have a couple of beers a day. Alcohol reduces blood sugar levels
i just found out im diabetic and ive been on metformin for a month. im going today for a second opinion as far as my health goes. i went to the doctor complaining of flu like symtoms when i found out about the diabeties. i havent gotten any better or worse since that visit. ive been sick now for 2 months. alot of people say it takes a while for you to adjust to the meds. i also have had some of the side effects listed on the websites ive searched. the hot cold chills, being lightheaded and dizzy, headaches, etc. im not sure if there diabeties related or not. i dont think its harmful as far as my blood sugar readings. my doctor says there great for me. i guess it depends the person and what side effects your willing to put up with to regulate your diabeties.
show us the websites that say that please.
i mean, i guess ANY medication is dangerous or has side effects...right?? even pepto bismol.
It depends. If the diabetic wishes to engage in vigorous physical activity, then Metformin can be a significant hindrance. If the diabetic wishes to engage in alcohol consumption, Metformin use can be downright dangerous. My personal feeling is practically all drugs are harmful in some way. The benefits, however, usually outweigh the side effects. Since battling my way off the Metformin in December, I've felt a significant increase in energy and stamina on my weekend hikes. To recklessly stop Metformin without taking proper steps, however, would probably be more harmful than taking the drug. You be the judge.
I live with Type II Diabetes and have worked for over 10 years in the medical field.
Metformin or Glucophage (Brand name). is one of the primary medications prescribed for people with Type II Diabetes as well as Insulin Resistance Syndrome. It's normally prescribed to act in conjunction with a proper diet for the person with Diabetes to control blood glucose levels.
For some people, they come to a place with their diabetic treatment where they need something more than just Metformin to help treat their condition.
As with any medication, each will have its own side effects, but the side effects of Metformin are outweighed by the positives that are produced by this particular drug. And, the common side effects that it does produce are short lived as th e body is adjusting to the new medication. It's only temporary.
I suppose you can find an oppositional website for just about anything. There will always be someone who will denounce something.
If you have been prescribed this medication, take heart that the doctor is acting in your best interest and treating your diabetes properly.